Weak limits of stopped diffusions

J. R. Baxter, R. V. Chacon, N. C. Jain

Research output: Contribution to journalArticlepeer-review

8 Scopus citations


We consider the following homogenization problem: Let Brownian motion in R, d 3, be killed on the surface of many small absorbing bodies (standard diffusion equation with Dirichlet boundary conditions). We investigate the limit as the number of bodies approaches infinity and the size of the bodies approaches 0. By taking a weak limit of stopping times we replace a convergence problem on the state space by an identification of the limit on the sample space. This technique then gives results without smoothness assumptions which were previously necessary.

Original languageEnglish (US)
Pages (from-to)767-792
Number of pages26
JournalTransactions of the American Mathematical Society
Issue number2
StatePublished - Feb 1986


  • Compactness
  • Homogenization
  • Stopping times


Dive into the research topics of 'Weak limits of stopped diffusions'. Together they form a unique fingerprint.

Cite this